Alert archive / Iowa / Wind Advisories in 2005
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 12, 2005, 4:32 AM CST for 41 counties in Iowa. It took effect at Nov 12, 2005, 9:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2005, 4:32 AM CST (10:32 UTC)
- In effect from
- Nov 12, 2005, 9:00 PM CST
- Expired
- Nov 13, 2005, 2:03 PM CST
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
All 41 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 121032 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 432 AM CST SAT NOV 12 2005 .STRONG AND GUSTY WINDS ARE LIKELY IN NORTH CENTRAL IOWA TONIGHT AND SUNDAY WITH GUSTS UP TO 50 MPH. A LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING WILL STRENGTHEN AND MOVE ACROSS MINNESOTA TONIGHT AND LAKE SUPERIOR SUNDAY. STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH SUNDAY. IAZ004>007-015>017-023>028-033>039-121845- /O.NEW.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 432 AM CST SAT NOV 12 2005 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY. STRONG WEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THE NIGHT FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST SUNDAY AND WILL REMAIN STRONG BEFORE DIMINISHING TOWARDS EVENING. WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
6 follow-up statements
000 WWUS73 KDMX 121743 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CST SAT NOV 12 2005 .STRONG GUSTY WINDS ARE LIKELY IN NORTHERN IOWA TONIGHT AND SUNDAY AS A LOW PRESSURE SYSTEM STRENGTHENS OVER MINNESOTA. IAZ004>007-015>017-023>028-033>039-122130- /O.CON.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 1143 AM CST SAT NOV 12 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... STRONG WEST WINDS OF 25 TO 35 WITH GUSTS AS HIGH AS 50 MPH WILL DEVELOP OVERNIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST SUNDAY AND WILL REMAIN STRONG BEFORE DIMINISHING TOWARDS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MYERS
000 WWUS73 KDMX 122152 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CST SAT NOV 12 2005 .STRONG GUSTY WINDS ARE LIKELY ACROSS THE AREA TONIGHT AND SUNDAY AS A DEEP LOW STRENGTHENS OVER MINNESOTA. IAZ044>050-057>062-070>075-081-082-130600- /O.EXA.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON 352 PM CST SAT NOV 12 2005 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED LATER TONIGHT INTO SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTSIDE OBJECTS SHOULD BE SECURED. $$ IAZ004>007-015>017-023>028-033>039-130600- /O.CON.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 352 PM CST SAT NOV 12 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATER TONIGHT INTO SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTSIDE OBJECTS SHOULD BE SECURED AS WELL. $$ MYERS
000 WWUS73 KDMX 130315 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 915 PM CST SAT NOV 12 2005 .STRONG GUSTY WINDS WILL CONTINUE ACROSS THE AREA TONIGHT AND SUNDAY AS A DEEP LOW STRENGTHENS OVER MINNESOTA AND A COLD FRONT MOVES ACROSS THE AREA WITH STRONG GUSTY WINDS BEHIND THE COLD FRONT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081- 082-131115- /O.CON.KDMX.WI.Y.0011.000000T0000Z-051114T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON 915 PM CST SAT NOV 12 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH WILL CONTINUE OVERNIGHT AND MUCH OF THE DAY SUNDAY. STRONG WINDS CAN MAKE DRIVING DIFFICULT..ESPECIALLY FOR HIGH PROFILE VEHICLES. ANY OUTSIDE OBJECTS SHOULD ALSO BE SECURED. $$
000 WWUS73 KDMX 131019 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 419 AM CST SUN NOV 13 2005 .DEEP LOW PRESSURE WAS POSITIONED OVER WESTERN LAKE SUPERIOR THIS MORNING AND WILL CONTINUE MOVING AWAY FROM IOWA TODAY. STRONG WEST TO NORTHWEST WINDS WILL REMAIN IN PLACE IN ITS WAKE THROUGH THE EARLY AFTERNOON HOURS HOWEVER. THE PREVIOUS ADVISORY REMAINS IN EFFECT...BUT NOW EXPIRES AT 300 PM RATHER THAN 600 PM. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081- 082-131730- /O.EXT.KDMX.WI.Y.0011.000000T0000Z-051113T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON 419 AM CST SUN NOV 13 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LITTLE CHANGE IN THE WEATHER IS EXPECTED INTO THE EARLY AFTERNOON HOURS. WEST WINDS OF 20 TO 35 MPH WILL REMAIN IN PLACE WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THE WINDS WILL SHIFT TO THE NORTHWEST AROUND MIDDAY BEFORE DIMINISHING BELOW ADVISORY CRITERIA AT 10 TO 25 MPH BY LATE AFTERNOON. $$ SMALL
000 WWUS73 KDMX 131714 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1114 AM CST SUN NOV 13 2005 .DEEP LOW PRESSURE OVER WESTERN LAKE SUPERIOR WILL MOVE AWAY TODAY DECREASING THE WINDS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081- 082-132100- /O.CON.KDMX.WI.Y.0011.000000T0000Z-051113T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON 1114 AM CST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. WEST WINDS OF 20 TO 35 MPH WILL REMAIN IN PLACE WITH GUSTS AS HIGH AS 45 MPH AT TIMES THROUGH THE MIDDAY. THE WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON...FALLING BELOW ADVISORY CRITERIA BY LATE AFTERNOON. $$ MYERS
000 WWUS73 KDMX 132003 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 203 PM CST SUN NOV 13 2005 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081- 082-132115- /O.CAN.KDMX.WI.Y.0011.000000T0000Z-051113T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON 203 PM CST SUN NOV 13 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THE REMAINDER OF THE AFTERNOON. $$ MYERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 4:00 AM CST, 32 minutes earlier.
Area forecast discussion, Nov 12, 4:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CST SAT NOV 12 2005 .SHORT TERM...TDA THRU SUN NGT THE SEASON IS OBVIOUSLY STARTING TO CHG WHEN YOU HAVE TO CONSIDER SVR WX...WND ADVYS AND SNW OVR THE COURSE OF A FEW DAYS. FOR STARTERS...SHRT WV NOW ADVANCING FM CO INTO WRN NE WITH STG DPVA IN BASED OF TROF. MID LVL QG FORCING AND STEEP LAPSE RATES HAVE ALREADY DVLPD ELEVATED CONVECTION AND ISOLD TSTMS OVR KS...AND THIS IS BHND LOW LVL THETA-E RDG. 09Z SFC ANLYS SHOWS AOA 55 DWPNTS FM OK JUST INTO SRN NE INVOF KHJH. NOSE OF 500 J/KG MUCAPES NR THIS AXIS AND SYS DEEPING RPDLY WITH PRES FALL CNTR AOA 4MB NOTED BHND 994MB LOW OVR WRN NE. MDLS APPR TO HAVE LOCKED ONTO SOLUTION FOR APCHG SYS...BUT STILL FAVOR GFS BASED ON PAST HISTORY AND BETTER DEPICTION OF SFC LOW. NAM 12Z PSN S OF CURRENT SFC ANLYS. LOW SHOULD ADVANCE FM NE INTO MN THIS AFTN WITH MLCAPES 500-1000 J/KG DRNG PEAK HEATING AND DWPNTS WELL INTO THE 50S. QG FORCING MAX AND SFC CNVGNC SHOULD BE NRLY COINCIDENT THIS AFTN...AND ALTHOUGH THERE IS AN INITIAL WRM LYR ARND 5KFT TO OVERCOME...STG LRG SCALE FORCING AND STEEP LAPSE RATES PUSHING EWD QUICKLY MODIFY VERTICAL PROFILE TO RELEASE INSTABILITY ARND 21Z. HAVE MENTIONED SVR WORDING FA WIDE DUE TO DAMAGING WND THREAT. MEAN STORM MOTION SW-NE AT 45-55KTS WITH SOME DRIER AIR ALF. STG SHEAR AVBL AT ALL LVS SO COULD SEE A FEW FAST MOVING SUPERCELLS. WOULD NOT BE SURPRISED TO HAVE A TORNADO RPT OR TWO...BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION. 0-3KM CAPE AXIS DOES NOT QUITE WRAP FAR ENOUGH AHD OF SFC LOW TO REALIZE FAVORABLE LOW LVL SHEAR. SYS SHOULD EXIT QUICKY WITH ONLY BRIEF WINDOW OF PCPN AS ATTN TURNS TWRD WNDS. GFS SOUNDINGS KEEP LOW LVLS MIXED TNGT ACRS NRN IA WITH MIXING POTENTIAL HAVING GUSTS AOA 40KTS AND EVEN TO 55KTS AT TOP OF MIXED LYR AT MCW AT 09Z. LATER SHIFTS WL HAVE TO WATCH FOR HIGH WND WRNG CRITIERA...SPCLLY DRNG THE DAY. SIMILAR CONDS CONT THRU 21Z SO WL ISSUE WND ADVY OVNGT TNGT AND SUN. STAYED NR PERSISTENCE TDA FOR TEMPS WITH INCR SLY WNDS NR NAM MOS. ST IS DVLPG UPSTREAM BUT THAT MAY NOT MAKE MUCH DIFFERENCE WITH UPSTREAM TEMPS ALREADY IN THE LWR 60S ACRS KS. HAVE LOWERED TEMPS SUN AND SUN NGT. FCST SOUNDINGS SHOW LTL HOPE OF MUCH REBOUND...LIKELY SOMEWHERE INVOF FWC/GFS MOS BLEND. WITH DRY AMS IN PLACE AND TRANSIENT SFC RDG DROPPED SUN NGT MINS TO ARND 20 DEGREE DROP TWRD COOL END OF GUIDANCE. WRM ADVCTN AND INCR CLDS LATE MAY KEEP THINGS FM REALLY DROPPING OFF THE TABLE. LATER SHIFTS MAY HAVE TO LOWER MORE...BUT THIS APPRS TO BE STEP IN THE RIGHT DIRECTION. .LONG TERM...MON THRU FRI MDLS HAVE SLOWED MON/TUE SYS A BIT SINCE YDA...SPCLLY GFS. ALTHOUGH ALL ARE GENERALLY IN THE SAME BALLPARK WITH UPR SYS...GFS/NAM SHOW MORE SEPARATION BTWN UPR LOW AND SFC REFLECTION WITH TRAILING TROF INVOF PARENT LOW. EURO MDLS AND GEM WEAKER AND CLOSER TO VERTICALLY STACKED MUCH LIKE 11/00Z GFS SOLUTION ALBEIT SLOWER. THIS DOES NOT HAVE TOO MUCH IMPACT ON IA WX HWVR AS ALL MDLS KEEP MAJORITY OF PCPN OVR NRN SXNS AND STATES TO THE N. HAVE NOT CHGD PCPN WORDING TOO MUCH IN THIS PD BESIDES DELAYING PCPN TIL MON AFT 12Z. FCST SOUNDINGS CERTAINLY SUPPORT ICE INTRODUCTION BUT WITH LOW LVL WRM LYR ABV INVERSION. EVAPORATIVE COOLING AND MELTING WOULD LIKELY ERODE THIS HWVR SO HAVE KEPT MENTION OF SNW DRNG FAVORABLE NIGHTTIME AND MRNG HRS. DID NOT GO TOO EXTREME...BUT DID RAISE WNDS ON TUE AS ALL MDLS SUPPORT AT LEAST ANOTHER ADVY LVL WND EVENT. ECMWF SHOWS 20MB SLP GRADIENT FM MO TO MS RVRS 00Z WED SO COULD BE WRNG IF THAT PANS OUT. WL BE HIGHLIGHTED IN HWO. SGFNT DIFFERENCE IN NAM/GFS GUIDANCE MON. WL LIKELY BE EVAPORATIVE COOLING FOLLOWED BY PCPN BASED ON GFS SO WRMR NAM MOS APPRS TO BE IN WRONG DIRECTION. QUESTION IS HOW FAR TO BITE ON COOLER GFS MOS NUMBERS. AT THIS POINT WL GO WITH COMPROMISE WHICH IS 5-10F COOLER THAN CURRENT FCST. DO NOT WANT TO GET TOO DRASTIC IN 5TH PD. AS NOTED EARLIER...DAY SHIFT MAY HAVE TO LOWER MORE BUT THIS SEEMS LIKE A REASONABLE TREND. NO OTHER SGFNT CHGS IN LATER PDS. && .DMX WATCHES/WARNINGS/ADVISORIES...WND ADVY ALG AND N OF HIGHWAY 20 OVGNT AND SUN (13/03Z-14/00Z). && SMALL/JOHNSON
Hazardous weather outlook, Nov 11, 5:24 AM CST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 524 AM CST FRI NOV 11 2005 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 524 AM CST FRI NOV 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY BY SATURDAY AFTERNOON AND EVENING...FOLLOWED BY LINGERING CHANCES THROUGH MIDNIGHT. ANY STORMS THAT DEVELOP WOULD BE VERY QUICK MOVING...TOWARD THE NORTHEAST AT AROUND 50 MPH. A FEW OF THESE COULD BE SEVERE WITH DAMAGING WINDS IN EXCESS OF 50 MPH. ALTHOUGH THE THUNDERSTORM CHANCES WILL DIMINISH LATE SATURDAY NIGHT...SUSTAINED NON-THUNDERSTORM WINDS WILL INCREASE AS THE SYSTEM MOVES AWAY. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 MPH OR MORE FROM EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. ANOTHER EPISODE OF WINDY CONDITIONS MAY AFFECT IOWA EARLY TUESDAY MORNING. NORTHWEST WINDS OF 20 TO 30 MPH ARE AGAIN ANTICIPATED WITH GUSTS OF 35 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS SATURDAY. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:39 PM CST | Severe Thunderstorm Warning | DMX | Cass | 21 min |
| Nov 12, 2:56 PM CST | Severe Thunderstorm Warning | DMX | Crawford | 34 min |
| Nov 12, 3:05 PM CST | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 25 min |
| Nov 12, 3:19 PM CST | Tornado Warning | DMX | Audubon, Guthrie | 26 min |
| Nov 12, 3:22 PM CST | Severe Thunderstorm Warning | DMX | Adair | 38 min |
| Nov 12, 3:43 PM CST | Tornado Warning | DMX | Greene | 47 min |
| Nov 12, 3:51 PM CST | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 39 min |
| Nov 12, 3:58 PM CST | Tornado Warning | DMX | Dallas, Guthrie | 32 min |
| Nov 12, 4:24 PM CST | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 51 min |
| Nov 12, 4:30 PM CST | Tornado Warning | DMX | Boone, Hamilton, Webster | 30 min |
| Nov 12, 4:30 PM CST | Tornado Warning | DMX | Boone, Dallas | 30 min |
| Nov 12, 4:56 PM CST | Tornado Warning | DMX | Story | 34 min |
| Nov 12, 4:57 PM CST | Tornado Warning | DMX | Franklin, Hamilton, Hardin, Wright | 48 min |
| Nov 12, 5:06 PM CST | Tornado Warning | DMX | Hamilton | 24 min |
| Nov 12, 5:18 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Polk | 27 min |
| Nov 12, 5:23 PM CST | Tornado Warning | DMX | Hardin | 22 min |
| Nov 12, 5:41 PM CST | Tornado Warning | DMX | Franklin, Hardin | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.